After Taking So-Called Magic Mushrooms, Student Leaps Out of a Sixth-Story Window

(NationalUSNews.com) — An unnamed high school student in Massachusetts allegedly ingested psychedelic mushrooms before jumping out of a sixth-story window. He survived the fall but was severely injured. An investigation by the Brookline Police Department indicated that many high school students in the area have apparently been buying legally obtained drugs from a local dealer known only as Nico. The 22-year-old man purchases marijuana products as well as psychedelic mushrooms and then sells them to teenagers who cannot legally buy or use them.

The BPD took to Facebook to issue warnings about the dealer and the products he is reselling to students. The pictures they shared could easily be mistaken for pictures of regular candy at a glance. The items pictured were confiscated from Nico after his arrest. The bright packaging says things like Wonka Gummies or Stoney Patch and looks nearly identical to candy found in the checkout lane of any grocery store. It would be easy for parents to mistake these for something less dangerous.

The investigation is still ongoing, as it seems that Nico specifically targeted teenagers for his sales. The police do not know how many students he sold drugs to. While Massachusetts and several other states have legalized some formerly illegal recreational drugs, none of them are legal for underage users. This is partly because they are more dangerous for younger people, although many teenagers are under the mistaken impression that because they are legal for adult use, they are not dangerous at all.

While psilocybin, commonly referred to as magic mushrooms, is legal in some areas and increasingly of interest to researchers for use in medical or psychiatric treatments, the danger it can present has been a long-established fact. As a known hallucinogen, there have been confirmed cases of disoriented users accidentally harming themselves, going back 100 years or more. Side-effects can range from mild symptoms like headaches and nausea to more severe ones such as seizures or psychosis. Parents should talk to their kids about the risks and familiarize themselves with what the products may look like and signs of drug use in teenagers.

Copyright 2023, NationalUSNews.com